Washington, 2007High Wind in Washington, November 12, 2007
November 12, 2007 · NWS OTX · 2 events in 2 counties and zones
High winds brought damaging winds to the Oroville and Republic areas. Wind gusts up to 80 mph were recorded in Oroville.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds brought damaging winds to the Oroville and Republic areas. Wind gusts up to 80 mph were recorded in Oroville. These winds pulled up a tree by its roots and damaged the roof of a home. In Republic, 60-70 MPH winds occurred. Republic lost power from 12:30 PM through 7:30 PM. Numerous trees were blown down and a large branch fell on a car. Property damage from this storm is estimated at $7,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 12, 4:09 AM PST, 5 hours 51 minutes earlier.
Area forecast discussion, Nov 12, 4:09 AM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
409 AM PST MON NOV 12 2007
.SYNOPSIS...
A STORMY WEATHER PERIOD WILL ENVELOPE THE INLAND NORTHWEST THROUGH
THE NEW WORK WEEK. A WET AND WINDY STORM TODAY WILL BE FOLLOWED
BY A SERIES OF STORMS LATER IN THE WEEK WHICH MAY BRING THE FIRST
SNOW OF THE SEASON TO THE LOWER ELEVATIONS.
&&
.DISCUSSION...
TODAY AND TONIGHT...FOCUS WILL BE ON SNOW LEVELS AND WINDS. DEEP
FETCH OF MOISTURE ALONG THE WARM CONVEYOR BELT ALONG AND AHEAD OF
A COLD FRONT JUST OFF THE PAC NW COAST THIS MORNING WILL HAVE A
MAJOR AFFECT ON THE WX CHALLENGES TODAY AND TONIGHT. FIRST IN LINE
TO MOVE INTO ERN WA IS THE LEADING WARM FRONT...NOW ROUGHLY ALONG
THE COAST. LG-SCALE ASCENT OVER THIS WARM-FRONT IS NOW INCREASING
STEADILY OVER THE REGION...WITH REGIONAL MOSAIC RADAR LOOPS
FILLING IN WITH WITH HIGHER RETURNS AT A RAPID RATE. AIR-MASS IN
PLACE IS STILL FAIRLY DRY...BUT SHOULD SATURATE RAPIDLY THE NEXT
FEW HRS. AS IT DOES...DIABATIC COOLING TO THE WET BULB TEMP PUTS
SNOW LEVELS AT OR BELOW 3K FT MSL ALONG THE E SLOPES AND CASCADES
AND THE OKANOGAN VLY. THE SNOW LEVEL TREND THE NEXT HOUR OR SO
WILL HAVE TO BE WATCHED VERY CLOSELY AS SNOW HIGHLIGHTS ARE NOT
OUT OF THE QUESTION. STRONG SLY 850-700MB FLOW OVER THE WARM-FRONT
TODAY SHOULD HELP WARM TEMPS SURGE NORTHWARD QUITE RAPIDLY...BUT
STILL KEEP SNOW LEVELS LOW ENOUGH TO MENTION MTN ACCUMULATIONS
MOST ZONES TODAY. ACCUMULATIONS JUST BELOW WARNING THRESHOLD IN
THE MTNS IS POSSIBLE. QUICK FROPA TODAY AND THIS EVENING WILL PUT THE
COLD-FRONT THROUGH N ID BY TONIGHT...WITH ALL OF ERN WA IN THE
POST-FRONTAL DRY SLOT. ONCE AGAIN...SNOW LEVELS AND AMNTS
APPROACH WARNING AMNTS IN THE MTNS OF ID IS POSSIBLE IN WORST
CASE SCENARIO...WITH VLY ACCUMULATIONS POSSIBLE TONIGHT FAR ERN WA
AND N ID EXCEPT FOR THE LEWISTON AREA. FOR WINDS TODAY...WELL
KEEP THE WIND ADVSY IN THE FCST...BUT WILL LIKELY HAVE TO MODIFY
IT BY ADJUSTING TIMING SOMEWHAT TO PAIR THE HIGHEST WIND THREAT
MORE WITH THE COLD FROPA RATHER THAN UNDER THE WAA NORTH OF THE
WARM-FRONT TODAY. BZ
TUESDAY THROUGH WEDNESDAY NIGHT...WATER VAPOR SHOWS A LOW PRESSURE
SYSTEM NORTH OF THE HAWAIIAN ISLANDS NEAR 35N/165W. MODELS AGREE
THAT THIS SYSTEM WILL GET EJECTED TO THE NORTHEAST TOWARDS THE
PACIFIC NW IN RESPONSE TO A LARGE UPPER LOW DROPPING SOUTH FROM
ALASKA. MODELS HOWEVER DISAGREE GREATLY ON THE TRACK...TIMING...AND
INTENSITY OF THIS FEATURE. GFS HAS BEEN SHOWING HORRIBLE RUN TO
RUN CONSISTENCY FOR THE PAST SEVERAL DAYS...WHILE THE ECMWF
SOLUTION HAS SHOWN MUCH BETTER CONSISTENCY FOR THE PAST 5 MODEL
RUNS. GIVEN THAT HPC IS ALSO FOLLOWING ECMWF RUN BASED FORECAST
MAINLY TOWARDS ECMWF.
ON TUESDAY A SHORT WAVE RIDGE OFF THE COAST WILL PROVIDE A NW FLOW
OVER THE AREA. RESIDUAL LOW LEVEL MOISTURE AND UPSLOPE FLOW MAY
TRIGGER SCATTERED MOUNTAIN SHOWERS MAINLY NEAR THE CASCADE CREST
AND CENTRAL PANHANDLE MOUNTAINS. THE SHORT WAVE RIDGE WILL THEN
MOVE INLAND TUE NGT RESULTING IN CLEARING SKIES AND COOL NIGHT
TIME TEMPS. THEN WED/WED NGT THE SYSTEM MENTIONED EARLIER NORTH OF THE
HAWAIIAN ISLANDS WILL BEGIN TO IMPACT THE AREA AS A SFC LOW MOVES
NE TOWARDS VANCOUVER ISLAND. THIS TRACK WOULD IMPOSE AN EASTERLY
PRESSURE GRADIENT RESULTING IN COLD AIR DAMMING ALONG THE EAST
SLOPES OF THE WA CASCADES. THUS A MIXTURE OF RAIN AND SNOW MAY
OCCUR IN THESE VALLEYS AND POSSIBLY THE VALLEYS NORTH OF
SPOKANE...OTHERWISE PRECIP TYPE SHOULD BE MAINLY RAIN IN THE
VALLEYS AND A MIXTURE OF RAIN AND SNOW IN THE MTNS.
THURSDAY THROUGH SUNDAY...SEVERAL MORE SYSTEM EXPECTED TO IMPACT
THE AREA. ECMWF SOLUTION SHOWS A DEEP CLOSED LOW IN THE GULF OF
ALASKA WITH WEST TO SOUTHWEST FLOW WITH SEVERAL EMBEDDED SYSTEMS SWINGING
THROUGH THE PACIFIC NW. SNOW LEVELS DURING THIS PERIOD WILL BE
HIGH ENOUGH TO KEEP VALLEYS AS PRIMARILY RAIN...WITH SNOW IN THE
MTNS. /JW
&&
.AVIATION...
A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. LOOK
FOR GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT FROM KLWS TO KGEG.
PRECIPITATION WILL START IN THE CASCADES AROUND SUNRISE. KEAT AND
KOMK WILL LIKELY BE ALL RAIN BUT CASCADE VALLEYS COULD SEE SOME
SNOW. RAIN WILL SPREAD ACROSS THE REST OF THE AREA DURING THE
MORNING BUT CONDITIONS SHOULD REMAIN MVFR. COLD FRONT MOVES
THROUGH THE AREA DURING THE AFTERNOON WITH STRONG WESTERLY WINDS
BEHIND IT. BZ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 47 35 44 27 43 37 / 100 60 10 0 20 50
COEUR DALENE 50 35 45 27 42 38 / 100 80 10 0 20 50
PULLMAN 51 36 44 27 45 39 / 90 80 10 0 20 50
LEWISTON 54 41 50 30 48 42 / 20 70 20 0 20 40
COLVILLE 48 29 49 23 38 34 / 100 70 10 0 30 60
SANDPOINT 44 37 44 24 38 36 / 100 80 10 0 20 60
KELLOGG 47 32 42 27 43 37 / 100 80 20 10 20 50
MOSES LAKE 50 33 49 25 42 35 / 80 10 0 0 30 50
WENATCHEE 47 34 50 30 39 34 / 80 20 0 0 30 60
OMAK 46 30 47 22 39 35 / 90 20 0 0 40 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
COEUR DALENE AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES...LEWISTON AREA.
WA...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
LOWER GARFIELD AND ASOTIN COUNTIES...SPOKANE AREA...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
FOR MOSES LAKE AREA...WATERVILLE PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Nov 12, 6:12 AM PST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PST MON NOV 12 2007
IDZ002-003-026-027-WAZ032>036-041-044-131415-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI...
PECK...CULDESAC...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
612 AM PST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING FOR COEUR D ALENE AREA...IDAHO PALOUSE...LEWISTON
AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...LOWER
GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER
COLUMBIA BASIN...SPOKANE AREA
WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING FOR MOSES LAKE AREA...WENATCHEE
AREA...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA
TODAY...WITH RAIN INCREASING STEADILY THIS MORNING. GUSTY WINDS
WILL DEVELOP DURING THE AFTERNOON AND INCREASE THROUGH THE EVENING.
EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOL AND SHOWERY WEATHER WILL BE COMMON...WITH SNOW LEVELS LOW
ENOUGH TO PRODUCE SNOW SHOWERS DOWN TO MOST VALLEY FLOORS. EXPECT
THIS UNSTABLE SHOWERY WEATHER TO CONTINUE THROUGH THE WEEKEND.
IDZ001-004-WAZ031-037-038-042-043-131415-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...KELLOGG...ST. MARIES...PINEHURST...OSBURN...
WALLACE...MULLAN...ANATONE...PEOLA...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...CONCONULLY...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM
612 AM PST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY...WITH
RAIN AND SNOW INCREASING STEADILY THIS MORNING. SNOW ACCUMULATIONS
IN THE MOUNTAINS ABOVE 4000 FEET BETWEEN 3 AND 6 INCHES WILL BE
COMMON. GUSTY WINDS WILL DEVELOP DURING THE AFTERNOON AND INCREASE
THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOL AND SHOWERY WEATHER WILL BE COMMON...WITH SNOW LEVELS LOW
ENOUGH TO PRODUCE SNOW SHOWERS DOWN TO MOST VALLEY FLOORS TUESDAY.
MOUNTAIN SNOW ACCUMULATIONS ACROSS THE IDAHO PANHANDLE IN EXCESS
OF 5 INCHES...INCLUDING LOOKOUT PASS...WILL BE LIKELY TUESDAY. EXPECT
THIS UNSTABLE SHOWERY WEATHER TO CONTINUE THROUGH THE WEEKEND.High Wind, Okanogan Valley
- When
- November 12, 10:00 AM PST to 8:00 PM PST
- Where
- Okanogan Valley forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
High Wind, Okanogan Highlands
- When
- November 12, 10:00 AM PST to 8:00 PM PST
- Where
- Okanogan Highlands forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, November 12, 2007$3.9 million · 84 kt wind · 9 events
- Winter Storm and High Wind in Montana, November 12 to 13, 20073 injured · $740,000 · 78 kt wind · 4 events
- High Wind in Oregon, November 12, 2007$500,000 · 68 kt wind · 4 events
- High Wind in Wyoming, November 12 to 13, 2007$300,000 · 110 kt wind · 6 events
- High Wind in Idaho, November 12, 20072 injured · $110,000 · 70 kt wind · 2 events
- High Wind in South Dakota, November 12 to 13, 2007$100,000 · 83 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 200779 kt wind · 16 events
- High Wind in Montana, November 12 to 13, 200794 kt wind · 10 events
- High Wind in Oregon, November 12, 200775 kt wind · 4 events
- High Wind in Oregon, November 12, 200780 kt wind · 4 events
- Hail in Missouri, November 12, 20070.88 in hail · 3 events
- High Wind in Washington, November 12, 200765 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65787, 65788.